Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

173 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Geodon cause tardive dyskinesia?

Answered by
Dr.
Dr. Srikanth Reddy

Psychiatrist

Practicing since :2007

Answered : 2770 Questions

default
Posted on Tue, 19 Aug 2014 in Mental Health
Question: is tremmors from Geodon a sign of tardive dyskenisa I also take lamictal and kolonopin
doctor
Answered by Dr. Srikanth Reddy 13 minutes later
Brief Answer:
Clarifications

Detailed Answer:
Hello
Thanks for using Health Care magic for posting your query.
I just needed a few more details to answer your query:
1) Since how long are there tremors?
2) Since how long are you on geodon and on which dose?
3) Are there any other abnormal movements other than tremors.
Hope to hear from you at your convinience,
Kind regards
Dr. Srikanth Reddy
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Srikanth Reddy 3 minutes later
Just tremmors for a few weeks Geodon dose 80mg lamictal 400mg kolopin 4mg

been on Geodon 12yrs
doctor
Answered by Dr. Srikanth Reddy 46 minutes later
Brief Answer:
Most Probably a EPS symptom

Detailed Answer:
Hello
Thanks for the follow-up details.
Geodon at 80 mg has a high tendency to cause extra pyramidal sideeffects. The tremors that you are experiencing is probably a resting tremors of extra pyramidal symptom. They will get resolved either by reducing the dose or by adding trihexyphenidyl 2mg in the morning. It may not be a tardive dyskinesia as tardive dyskinesia involves abnormal movements which are certainly more than tremors. They may be irregualar choreoform and non bilateral movements. Tremors are regular and bilateral and hence they are mostly EPS symptoms.
Are you on Lamictal and klonopin also since 12 years or are they a recent starter?
Hope this helps,
Kind regards
Dr. Srikanth Reddy MD
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Srikanth Reddy 3 minutes later
kolonopin 12 yrs and lamictal 7yrs

I need to go back up to 160 mg Geodon or do you think I need to switch meds 80mgs is not enough

are you suggesting I might get irregular choreform
doctor
Answered by Dr. Srikanth Reddy 47 hours later
Brief Answer:
Gettig off geodon would be better

Detailed Answer:
Hello
The fact that you are having tremors with geodon suggests that you are sensitive to the EPS side-effects of Geodon. Hence it would be wise to get yourself off geodon and switch to the drugs which have less EPS causing tendency like olanzapine or quetiapine. If you continue taking geodon, there is a chance that in coming years you may develop a tardive dyskinesia- which is a choreoform movement disorder. At present you have not developed this and get your medicines changed from a psychiatrist.
Regards
Dr. Srikanth Reddy
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,   ,   ,  

Recent questions on  Resting tremors

doctor1 MD

I HAD OPEN HEART SURGERY 6 WEEKS AGO SINCE THE SURGERY MY HANDS ARE CONSTANTLY SHAKING

doctor1 MD

what causes tremor in the left hand

doctor1 MD

I am caretaker (daughter in law) for 89 year old women living with us. She has recently deveoped jerking in arms and inability to hold anything without dropping. I can't take blood pressure because of jerking. Only med she is on is Ampicyllon...

doctor1 MD

Hi I had glandular fever 2yrs ago and about 3-4 months later started to experinece alot of neurological problems with pins and needles and numbness in hands at night, pains in my head, and other parts of my body. The neuro at the time dignosed post infectious polyneropathy related to EBV. Had ful tests-MRI, spinal tap, bloods etc, all normal. Since then I have developed tremors particularly at night time (resting tremor?) which wake me up though they have reduced in intensity of late thank god. I ocassionally in the day get some tremors(intention) but its not severe and when focused I notice nothing at all. But lately I have been feeling weird sensations in my hands particularly. My worry is that this will progress to the point that I lose motor function. Is this a possibilty? I do not have diabetes.

doctor1 MD

I have been diagnosed trigeminal neuralgia my partner heard something on the radio this morning regarding this. my pain is helped by trileptal and lyrical which help but not all the time plus they make me very tired and my hands tremble all the time. my doctor is very good and will be inserting a stimulator implant in September. I am hoping I am doing the right thing - can you give me a little advice?

doctor1 MD

Hello sir I I am a 34 year old guy and have been expericing slight shaking in my hands from last two months , the shaking aggravates when I pick up some object like I use the phone . I also experience it when I wake up in the morning . i read some reviews on the net regarding shaking in hands and it all suggest that it is early sign of parkinsons . i am in a remote place in Africa so pls. kindly suggest tests to confirm the problem I have and medicine I can go for ........ Thanks in advance ...

doctor1 MD

Hi doctor, i feel some times tremors in my hands (not regularly my hand are shaken..some times i feel very normal)..i.e while signing or filling bank cheque, while handling dinner plates in any family function, while taking cup of tea or coffee and most important is sometimes i am unable to pick up any food item from plate when some body is near or when i feel nervous..to all the symptoms i have reported to psychiatrist in Vimhans institute in New Delhi..he advise me to take betacap-20 mg (Beta propranolol ) after morning meals but while taking from last 20 days i am still not feeling any improvement (sometimes shaking proceed as usual) whether it is Parkinson or any kind of depression or still should i increase dose of betacap 20 mg and make it to 40 mg..please advise what to do...Satya